A+ CATEGORY SCIENTIFIC UNIT

PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Proportion of periodic points in reduction of polynomials

Volume 225 / 2026

Santiago Radi Acta Arithmetica 225 (2026), 163-185 MSC: Primary 37C25; Secondary 37P25, 13A35, 11R45, 37F10 DOI: 10.4064/aa260330-1-8 Published online: 10 October 2026

Abstract

In 2014, Juul, Kurlberg, Madhu and Tucker asked the following: given $K$ a number field and $f$ a rational function with coefficients in $K$, if $f_\mathfrak {p}$ denotes the reduction of $f$ modulo a prime ideal $\mathfrak {p}$ in the ring of integers of $K$, what is the limit inferior of the proportion of periodic points of $f_\mathfrak {p}$ when the norm of $\mathfrak {p}$ goes to infinity?

Recent results of Fariña-Asategui and the author show that when $f$ is a polynomial of degree $d \geq 2$ that is not linearly conjugate over $\mathbb C$ to a Chebyshev polynomial then the limit inferior is zero.

In this article, we address the remaining cases to give a complete classification of the problem in the case of polynomials.

Authors

  • Santiago RadiTexas A&M University
    College Station, TX 77843, USA
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image